Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Yellow sclera, weakness, vomiting after chemo for Advanced CML leukemia, diagnosed with jaundice. Advisable diet?

Hi, my friend is getting chemo for the treatment of the most advanced stage of CML leukemia ... after the first two days of chemo the whites of his eyes turned yellow, he became very weak, and has been vomiting . My question is are there foods that he can eat that will improve the jaundice . I hear watermelon is good. Is this true? They stopped the chemo tonight because of the jaundice. As a friend all I can do is bring in safe food... so if there is something I can bring him tomorrow you recommend I will. He has been eating small high calorie hospital food meals... but eating hardly anything... tonight he ate a little chicken, then went to sleep.
Asked On : Wed, 5 Sep 2012
Answers:  1 Views:  148
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist, Surgical 's  Response
Thanks for writing in HCM.
Jaundice after chemotherapy signifies hepatotoxicity.
The chemotherapy needs to be stopped immediately.
The liver function tests need to be monitored closely on a periodic basis preferably on an indoor basis in hospital.
No specific food can alter the course of the jaundice. The preferrd diet is high carbohydrate, low protein, low fat diet.Non veg food should be stopped for the time being.
Plenty of water , a specific laxative like lactulose should be started.
If dehydrated then dextrose infusions are advisable.
With regards
Answered: Wed, 5 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor